Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 28, 2020, 7:03 AM CDT for 13 counties in Oklahoma. It took effect at Mar 28, 2020, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 7:03 AM CDT (12:03 UTC)
- In effect from
- Mar 28, 2020, 9:00 AM CDT
- Expired
- Mar 28, 2020, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2480 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS74 KOUN 281203 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 703 AM CDT Sat Mar 28 2020 OKZ004>012-014>017-282015- /O.NEW.KOUN.WI.Y.0004.200328T1400Z-200328T2200Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, and Okeene 703 AM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern, northwest and western Oklahoma. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
960 WWUS74 KOUN 281854 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 154 PM CDT Sat Mar 28 2020 OKZ004>012-014>017-282300- /O.EXT.KOUN.WI.Y.0004.000000T0000Z-200328T2300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, and Okeene 154 PM CDT Sat Mar 28 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts around 50 mph, shifting to northwesterly as the afternoon progresses. * WHERE...Northern and western Oklahoma. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:40 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 28, 6:40 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
640 AM CDT Sat Mar 28 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 340 AM CDT Sat Mar 28 2020
Radar shows elevated showers and thunderstorms developing from
western north Texas to northwest of Oklahoma City early this
morning. The environment is not supportive of surface-based
convection, so we expect these showers and storms to remain
elevated early this morning. This should limit the threats to
lightning, brief heavy rain, and some hail...severe hail will be
possible.
The storms should be east of our forecast area by mid-morning, and
cooler and much drier air will rush in from the west. Wind speeds
across west-central, northwest, and north-central Oklahoma will be
in the range of Wind Advisory criteria for much of the day (which
is why we are including a Wind Advisory in this issuance).
Winds will subside quickly this evening, and temperatures will
drop back closer to the typical values for this time of year.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 302 AM CDT Sat Mar 28 2020
Unlike the record heat of a few days earlier in the week, much of
next week will have near to slightly above-normal temperatures.
The several fronts around mid-week, will keep minimum temperatures
around normal values, but any cold air will be well to the
northeast of Oklahoma. After lighter winds Sunday, an upper level
short-wave trough will approach the southern plains Monday
afternoon. Cyclogenesis over the Texas panhandle will increase
south winds across Oklahoma and advect moisture into the state.
Elevated showers and storms may occur early Monday in advance of
the wave before the front and dry line move eastward with
rain/storms likely later Monday. After this system passes to the
east on Tuesday morning, the rest of the week will be under the
influence of the southern part of the northern branch of the
westerlies. A generally dry and mild air mass will prevail with
only a low chance for showers on Thursday with a frontal passage.
&&
.AVIATION...
(12Z TAFS)
Issued at 636 AM CDT Sat Mar 28 2020
Existing TSRA over the eastern half of Oklahoma will continue
their eastward progression, and should be well east of our TAF
sites within an hour or two. Strong west winds will develop this
morning, particularly over northwest Oklahoma, but breezy
conditions will cover the entirety of Oklahoma and north Texas.
Winds will diminish quickly around sunset. Expect mid/high
cloudiness this morning over all but western Oklahoma, with
general clearing through the day. A few lower clouds may affect
far northern Oklahoma this afternoon, but we expect clear skies
over Oklahoma/north Texas tonight.
CmS
&&
.PREV FIRE WEATHER...
Issued at 340 AM CDT Sat Mar 28 2020
Strong west winds and very dry air, combined with mild
temperatures will result in Critical fire weather conditions today
in far western Oklahoma, with Elevated conditions across much of
the region. The main mitigating factor will be fuel availability,
which will be below the average for this time of year. Winds are
expected to diminish quickly late this afternoon into the early
evening, and relative humidities will similarly rise quickly this
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 42 69 48 / 0 0 0 0
Hobart OK 70 38 68 47 / 0 0 0 0
Wichita Falls TX 73 44 71 51 / 0 0 0 0
Gage OK 65 35 69 44 / 0 0 0 0
Ponca City OK 69 41 69 45 / 0 0 0 0
Durant OK 73 46 71 51 / 40 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 5 PM CDT this afternoon for OKZ004>012-
014>017.
TX...None.
&&
SHORT TERM...23
LONG TERM....09
AVIATION...23Hazardous weather outlook, Mar 28, 4:30 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 430 AM CDT Sat Mar 28 2020 OKZ004>048-050>052-TXZ083>090-291000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 430 AM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will move quickly through central Oklahoma before 9 AM. Some will produce wind gusts around 60 mph and hail to 1 inch diameter. .Fire Weather... Critical conditions are expected in the western quarter of Oklahoma and adjacent parts of northern Texas. Gusty west wind and low humidity will continue into the afternoon behind a front. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms are expected Monday and early Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 28, 5:29 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
529 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
03/28/2020 M60.00 MPH STEPHENS OK MESONET
0425 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
03/28/2020 M62.00 MPH GRADY OK MESONET
0429 AM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
03/28/2020 M63.00 MPH WICHITA TX ASOS
&&
BRBSpecial weather statement, Mar 28, 5:36 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
536 AM CDT Sat Mar 28 2020
OKZ028>030-040-281100-
Pottawatomie OK-Garvin OK-Cleveland OK-McClain OK-
536 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...north
central Garvin...southeastern Cleveland and southeastern McClain
Counties Until 600 AM CDT...
AT 531 AM CDT, a strong thunderstorm was located near Paoli, moving
northeast at 80 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
This includes Interstate 35 between mile markers 70 and 87.
LAT...LON 3493 9689 3497 9693 3490 9693 3460 9740
3484 9749 3521 9698 3507 9678 3506 9678
TIME...MOT...LOC 1031Z 227DEG 69KT 3479 9731
WRLocal storm report, Mar 28, 5:58 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 AM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HAIL CUSHING 35.98N 96.76W
03/28/2020 E0.88 INCH PAYNE OK LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL IN CUSHING.
&&
BRBSpecial weather statement, Mar 28, 6:01 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
601 AM CDT Sat Mar 28 2020
OKZ030-031-281130-
Pottawatomie OK-Seminole OK-
601 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Pottawatomie and
central Seminole Counties Until 630 AM CDT...
AT 559 AM CDT, a strong thunderstorm was located near St. Louis,
moving northeast at 85 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Seminole, Maud, Earlsboro, Bowlegs, Cromwell, St. Louis, Little, Lima
and Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3497 9685 3511 9699 3541 9662 3540 9662
3540 9660 3541 9658 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3521 9644
TIME...MOT...LOC 1059Z 230DEG 73KT 3509 9685
BRBSpecial weather statement, Mar 28, 6:33 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Sat Mar 28 2020
OKZ031-032-281200-
Hughes OK-Seminole OK-
633 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and east
central Seminole Counties Until 700 AM CDT...
AT 630 AM CDT, a strong thunderstorm was located 5 miles northeast of
Wewoka, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Wewoka, Wetumka and Yeager.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3509 9645 3522 9651 3530 9644 3529 9644
3529 9610
TIME...MOT...LOC 1130Z 222DEG 54KT 3521 9643
BRBSpecial weather statement, Mar 28, 6:44 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
644 AM CDT Sat Mar 28 2020
OKZ048-052-281215-
Atoka OK-Bryan OK-
644 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka and
northwestern Bryan Counties Until 715 AM CDT...
AT 643 AM CDT, a strong thunderstorm was located 5 miles southeast of
Mead, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Durant, Atoka, Colbert, Caddo, Silo, Tushka, Caney, Kenefic, Mead,
Armstrong, Cartwright, Blue, Lane, eastern Lake Texoma, Calera and
Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3421 9586 3415 9595 3416 9598 3414 9597
3380 9651 3382 9653 3382 9658 3385 9663
3388 9659 3392 9659 3441 9613
TIME...MOT...LOC 1143Z 225DEG 54KT 3394 9646
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:34 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 26 min |
| Mar 28, 3:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 33 min |
| Mar 28, 3:51 AM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Mar 28, 4:10 AM CDT | Special Weather Statement | OUN | Canadian | 20 min |
| Mar 28, 4:15 AM CDT | Special Weather Statement | OUN | Logan, Noble | 30 min |
| Mar 28, 4:17 AM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Mar 28, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 24 min |
| Mar 28, 4:24 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 21 min |
| Mar 28, 4:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Mar 28, 4:35 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 25 min |
| Mar 28, 4:38 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 37 min |
| Mar 28, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 30 min |
| Mar 28, 4:56 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 34 min |
| Mar 28, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 30 min |
| Mar 28, 5:09 AM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Mar 28, 5:15 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Payne | 45 min |
| Mar 28, 5:36 AM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Mar 28, 6:01 AM CDT | Special Weather Statement | OUN | Seminole | 29 min |
| Mar 28, 6:33 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| Mar 28, 6:44 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| Mar 28, 7:04 AM CDT | Special Weather Statement | OUN | Hughes | 26 min |
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.